Aa
A
A
A
Close
Anxiety Community
23k Members
1198633 tn?1341185988

Horrible Lexapro Withdrawals When Dosage Cut in Half

My psychiatrist cut my Lexapro down from 10mg to 5mg a day, per some observation my therapist had made about a twitch in the left side of my face. I think it's only a nervous twitch because I do get kind of giddy when I'm with him and just being in that room. I've heard nothing of a twitch that either my family or friends have seen and I've asked them multiple times if they've ever seen me do it.

Anyway since having my Lexapro dosage cut in half my withdrawal symptoms seem to get worse daily, if that is indeed what they are. I've been having bad indigestion and heartburn around the clock, palpitations (skipped beats) way more often than I normally was. It makes me want to smoke more just being stressed about it but smoking makes the palpitations worse it seems. It's really scary. I haven't felt like myself in a couple days either and at this moment that I'm sitting here typing this I'm having a terrible pain in my neck and across my shoulders, belching about every 5 minutes and some bouts of palpitations off and on. I'm feeling pretty high strung and giddy which I'm pretty sure is not making things any better.

I really could use some help on this, just to know that this is common would help comfort me some. I plan on calling my psychiatrist first thing in the morning as it is 9:00PM here almost.
1 Responses
370181 tn?1428180348
Tremor is a side effect of Lexapro, but that normally refers to the hands and infrequently the head. The medical books make no mention of facial twitching and more than likely it's caused by your "giddiness" during your session.

Indegestion and heartburn are also side effects of this medication, but if they only started or got worse when the dose was halved, that doesn't really make sense.

Smoking definitely can increase palps, but again, I think it's more likely the added stress and anxiety of suddenly having your dose cut in half which seems to have exacerbated these bothersome side affects.

I think it's good that you'll be talking to your p-doc today...........talk to him about everything you've posted here. Hopefully other members will write in with their own experiences with Lexapro.
Just know you're OK. Most of us have been on the medical merry-go-round trying to find the right med or the right dose. That could be all this is about for you. Patience is our mantra.
Peace
Greenlydia  
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?